Alert archive / Georgia / River Flood Warnings in 2009

River Flood Warning 49, NWS Atlanta, GA

April 3, 2009Jefferson County, Washington County, Georgia

NWS Atlanta, GA issued this river flood warning at Apr 3, 2009, 11:53 AM EDT for Jefferson County, Washington County, Georgia. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 3, 2009, 11:53 AM EDT (15:53 UTC)
Expired
Apr 3, 2009, 5:41 PM EDT
In force
6 hr
Issued by
NWS Atlanta, GA
Flood severity
Minor

Counties Jefferson County, GA, Washington County, GA

The radar

The Robins AFB radar (KJGX), 79 km from the middle of the area, began a volume at 15:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Williamson Swamp Creek at Davisboro (DAVG1). The gauge peaked at 10.20 ft at Apr 3, 2009, 9:00 AM EDT.

actionminormoderate6810121404/0304/04
Action stage
8 ft
Minor stage
10 ft
Moderate stage
13 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02201000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS42 KFFC 031553
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1153 AM EDT FRI APR 03 2009

...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA...

  WILLIAMSON SWAMP CREEK NEAR DAVISBORO AFFECTING JEFFERSON AND 
  WASHINGTON COUNTIES
  
  TURKEY CREEK NEAR BYROMVILLE AFFECTING DOOLY COUNTY
  
  TUCSAWHATCHEE CREEK NEAR HAWKINSVILLE AFFECTING PULASKI COUNTY
 
.RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF 
INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS 
ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED 
STATES GEOLOGICAL SURVEY.

&&

GAC235-040553-
/O.NEW.KFFC.FL.W.0048.090403T1553Z-000000T0000Z/
/TSCG1.1.ER.090403T1148Z.090403T1445Z.000000T0000Z.NO/
1153 AM EDT FRI APR 03 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE TUCSAWHATCHEE CREEK NEAR HAWKINSVILLE 
* FROM THIS MORNING UNTIL FURTHER NOTICE.
* AT 10 AM FRIDAY THE STAGE WAS 11.8 FEET...AND RISING. 
* FLOOD STAGE IS 11.0 FEET. 
* MINOR FLOODING WILL CONTINUE.

$$

GAC163-303-040552-
/O.NEW.KFFC.FL.W.0049.090403T1553Z-000000T0000Z/
/DAVG1.1.ER.090403T0800Z.090403T1330Z.000000T0000Z.UU/
1153 AM EDT FRI APR 03 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE WILLIAMSON SWAMP CREEK NEAR DAVISBORO
* FROM THIS MORNING UNTIL FURTHER NOTICE.
* AT 9 AM FRIDAY THE STAGE WAS 10.2 FEET...AND SLOWLY RISING.
* FLOOD STAGE IS 10.0 FEET. 
* MINOR FLOODING WILL CONTINUE.

$$

GAC093-040552-
/O.NEW.KFFC.FL.W.0050.090403T1553Z-000000T0000Z/
/BVLG1.1.ER.090403T0856Z.090403T1415Z.000000T0000Z.NO/
1153 AM EDT FRI APR 03 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE TURKEY CREEK NEAR BYROMVILLE
* FROM THIS MORNING UNTIL FURTHER NOTICE.
* AT 11 AM FRIDAY THE STAGE WAS 10.4 FEET...AND SLOWLY RISING. 
* FLOOD STAGE IS 10.0 FEET. 
* MINOR FLOODING WILL CONTINUE.

$$
1 follow-up statement
000 
WGUS82 KFFC 032141
FLSFFC
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
541 PM EDT FRI APR 03 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
GEORGIA...
 
  WILLIAMSON SWAMP CREEK NEAR DAVISBORO AFFECTING JEFFERSON AND 
  WASHINGTON COUNTIES
 
&&

GAC163-303-032211-
/O.CAN.KFFC.FL.W.0049.000000T0000Z-090403T2141Z/
/DAVG1.1.ER.090403T0800Z.090403T1330Z.090403T1930Z.UU/
541 PM EDT FRI APR 03 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE WILLIAMSON SWAMP CREEK NEAR DAVISBORO.
* AT 5 PM FRIDAY THE STAGE WAS 9.8 FEET...AND FALLING.
* FLOOD STAGE IS 10.0 FEET.
* THE CREEK IS EXPECTED TO REMAIN BELOW FLOOD STAGE PENDING
  ADDITIONAL HEAVY RAINFALL...WHICH IS NOT EXPECTED DURING
  THE NEXT TWO DAYS.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Apr 3, 5:17 AM EDT, 6 hours 36 minutes earlier.

Area forecast discussion, Apr 3, 5:17 AM EDT, 6 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
517 AM EDT FRI APR 3 2009

.SHORT TERM /TODAY THROUGH SATURDAY/...
COLD FRONT AND UPPER SYSTEM EXIT AREA THIS MORNING TAKING REMAINING
SHOWERS WITH IT. DRY FORECAST IN STORE THROUGH SATURDAY AS WEAK HIGH
PRESSURE MOVES ACROSS. HOWEVER MOISTURE WILL BE ON THE INCREASE
SATURDAY NIGHT.

SURFACE GRADIENT BEHIND FRONT WILL CAUSE WINDS TO KICK UP FOR A
PERIOD TODAY...SO HAVE INCREASED THE WIND ADVISORY AREA TO COVER ALL
OF N GA AND MOST OF CENTRAL.

HIGH TEMPERATURES NEAR TO SLIGHTLY ABOVE NORMAL TODAY AND SLIGHTLY
ABOVE NORMAL SATURDAY. LOW TEMPERATURES NEAR NORMAL TONIGHT AND
SLIGHTLY ABOVE NORMAL SATURDAY NIGHT.

OVERALL CONFIDENCE IS HIGH.

.LONG TERM /SUNDAY THROUGH THURSDAY/...
NEXT FRONT FORECAST TO MOVE ACROSS AREA SUNDAY NIGHT WITH INCREASING
CHANCES FOR SHOWERS AND STORMS SUNDAY AFTERNOON AND NIGHT AHEAD OF
FRONT. CENTRAL GA WILL NEED TO BE WATCHED FOR STRONG/SEVERE STORMS
AS THE GFS PRODUCES SBCAPE IN THE 1500-2000 RANGE. STRONG WINDS
FORECAST BEHIND THIS FRONT MONDAY WITH A COLD AIRMASS MOVING OVER
THE AREA MONDAY NIGHT WITH FORECAST LOWS IN THE 20S OVER MUCH OF
N GA TUESDAY MORNING AND WEDNESDAY MORNING...WITH SMALL CHANCES
FOR LIGHT SNOW SHOWERS OVER FAR N GA.

NEXT SYSTEM AFFECTS AREA THURSDAY WITH INCREASING CHANCES FOR
SHOWERS.

&&

.AVIATION...
MAIN CONCERN ARE THE MVFR CIGS CURRENTLY SPREADING ACROSS THE ATL
AREA. THESE CLOUDS WILL CONTINUE INTO THE REST OF THE FORECAST AREA
THROUGH 12Z. ALL MODELS HAVE THESE CLOUDS DISSIPATING BETWEEN 15Z
AND 18Z WITH SOME LINGERING MOISTURE AT H8. CIGS UPSTREAM IN
NORTHWEST GA AND ALABAMA ARE RUNNING AROUND 1500 FT AND EXPECT THESE
CIGS THROUGH AT LEAST 15Z AND THEN GOING VFR BY 18Z. SKIES WILL
REMAIN CLEAR FOR THE REST OF THE TAF. WINDS WILL BE GUSTY THROUGH
MID AFTERNOON...THEN AS THE GRADIENT WEAKENS WINDS WILL DIMINISH IN
THE LATE AFTERNOON...AND GOING NEAR CALM AFTER 06Z SAT.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          69  44  75  50  72 /   5   0   0  10  50
ATLANTA         65  47  72  55  72 /   5   0   0  20  60
BLAIRSVILLE     61  42  69  44  72 /  20   0   0  10  50
CARTERSVILLE    65  40  74  47  72 /  10   0   0  10  60
COLUMBUS        71  49  76  54  75 /   5   0   0  10  70
GAINESVILLE     64  44  73  53  72 /  20   0   0  10  60
MACON           73  45  76  48  75 /   5   0   0  10  70
ROME            68  43  75  45  73 /  10   0   0  10  60
PEACHTREE CITY  67  39  75  48  73 /   5   0   0  10  60
VIDALIA         75  46  77  52  79 /   5   0   0  10  70

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR THE FOLLOWING
ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...
BUTTS...CARROLL...CATOOSA...CHATTOOGA...CHEROKEE...CLARKE...
CLAYTON...COBB...COWETA...CRAWFORD...DADE...DAWSON...DEKALB...
DOUGLAS...EMANUEL...FANNIN...FAYETTE...FLOYD...FORSYTH...
GILMER...GLASCOCK...GORDON...GREENE...GWINNETT...HALL...
HANCOCK...HARALSON...HARRIS...HEARD...HENRY...HOUSTON...
JACKSON...JASPER...JEFFERSON...JOHNSON...JONES...LAMAR...
LAURENS...LUMPKIN...MADISON...MERIWETHER...MONROE...MORGAN...
MURRAY...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...
PAULDING...PEACH...PICKENS...PIKE...POLK...PUTNAM...ROCKDALE...
SOUTH FULTON...SPALDING...TALBOT...TALIAFERRO...TAYLOR...TOWNS...
TREUTLEN...TROUP...TWIGGS...UNION...UPSON...WALKER...WALTON...
WARREN...WASHINGTON...WHITE...WHITFIELD...WILKES...WILKINSON.

&&

BDL
Hazardous weather outlook, Apr 3, 11:10 AM EDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1110 AM EDT FRI APR 3 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-040915-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1110 AM EDT FRI APR 3 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
GUSTY WINDS EXPECTED THROUGH THIS AFTERNOON.

.SYNOPSIS...
STRONG HIGH PRESSURE WILL CONTINUE TO BUILD INTO NORTH AND CENTRAL
GEORGIA THROUGH TONIGHT. GUSTY WEST TO NORTHWEST WINDS WILL CONTINUE
THIS AFTERNOON ACROSS MUCH OF NORTH AND CENTRAL GEORGIA. FOR MORE
INFORMATION ON THE GUSTY WINDS...SEE THE LATEST WIND ADVISORY
STATEMENT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AND SUNDAY NIGHT. STRONG
GUSTY NORTHWEST WINDS ARE LIKELY MONDAY AND TUESDAY. HAZARDOUS
WEATHER IS NOT EXPECTED ON THE REMAINING DAYS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

In the hours before

Local storm report, Apr 3, 6:55 AM EDT, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
655 AM EDT FRI APR 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 AM     TSTM WND DMG     ROME                    34.26N 85.19W
04/03/2009                   FLOYD              GA   EMERGENCY MNGR

            TREES DOWN ON HOMES AT FERNWOOD DRIVE...SHORELINE
            DRIVE...BROOKWOOD AVENUE...EAST FOURTH STREET...AND EAST
            GLOVER...ALL SUSTAINING MODERATE DAMAGE. TREES ALSO DOWN
            ON HOMES AT FLANNERY STREET AND ANOTHER AT EAST FOURTH

            STREET...CAUSING MAJOR DAMAGE. TOTAL OF SEVEN TREES DOWN.

&&

GRIFFITH
Local storm report, Apr 3, 6:57 AM EDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
657 AM EDT FRI APR 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 AM     TSTM WND DMG     CAVE SPRING             34.11N 85.33W
04/03/2009                   FLOYD              GA   EMERGENCY MNGR

            NUMEROUS TREES DOWN AND DAMAGING 6 HOMES

1220 AM     TSTM WND DMG     SHANNON                 34.34N 85.09W
04/03/2009                   FLOYD              GA   PUBLIC

            A COUPLE OF TREES BLOWN DOWN

1225 AM     TSTM WND DMG     ROME                    34.26N 85.19W
04/03/2009                   FLOYD              GA   EMERGENCY MNGR

            TREES DOWN ON HOMES AT FERNWOOD DRIVE...SHORELINE
            DRIVE...BROOKWOOD AVENUE...EAST FOURTH STREET...AND EAST
            GLOVER...ALL SUSTAINING MODERATE DAMAGE. TREES ALSO DOWN
            ON HOMES AT FLANNERY STREET AND ANOTHER AT EAST FOURTH

            STREET...CAUSING MAJOR DAMAGE. TOTAL OF SEVEN TREES DOWN.

1239 AM     NON-TSTM WND DMG CALHOUN                 34.49N 84.94W
04/03/2009                   GORDON             GA   EMERGENCY MNGR

            SEVERAL TREES AND POWERLINES DOWNED AND HAY BARN
            DESTROYED AND SCATTERED OVER FIELD

1245 AM     NON-TSTM WND DMG ROCKMART                34.01N 85.05W
04/03/2009                   POLK               GA   PUBLIC

            PART OF SIDING AND ROOF DAMAGED ON APARTMENT BLDG.

&&

GRIFFITH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 8:19 PM EDTAreal Flood WarningFFCJohnson12 hr
Apr 2, 11:58 PM EDTSevere Thunderstorm WarningFFCChattooga, Floyd, Haralson, Polk54 min
Apr 3, 12:49 AM EDTSevere Thunderstorm WarningFFCCarroll26 min
Apr 3, 12:55 AM EDTSevere Thunderstorm WarningFFCHeard50 min
Apr 3, 12:59 AM EDTAreal Flood WarningFFCJefferson, Washington12 hr
Apr 3, 1:39 AM EDTRiver Flood WarningFFCWashington, Wilkinson28 hr
Apr 3, 2:03 AM EDTAreal Flood WarningFFCTaliaferro, Warren, Wilkes11 hr
Apr 3, 11:53 AM EDTRiver Flood WarningFFCPulaski30 hr
Apr 3, 11:53 AM EDTRiver Flood WarningFFCDooly9 hr

Nearby

River Flood Warnings in Georgia, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.